Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Huntsville, AL
NWS Huntsville, AL issued this special weather statement at Aug 9, 2021, 2:02 PM CDT for DeKalb County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2021, 2:02 PM CDT (19:02 UTC)
- Expired
- Aug 9, 2021, 2:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Huntsville, AL
- Hail
- 0.00 in
- Wind
- 40
County DeKalb County, AL
The radar
The Northeast Alabama radar (KHTX), 75 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1644 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
690
WWUS84 KHUN 091902
SPSHUN
Special Weather Statement
National Weather Service Huntsville AL
202 PM CDT Mon Aug 9 2021
ALZ010-091930-
DeKalb AL-
202 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of southern DeKalb
County through 230 PM CDT...
At 201 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sand Rock, or 7 miles southwest of Little River Canyon National
Preserve, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Payne, Crossville, Geraldine, Lebanon, Dog Town, Collbran,
Adamsburg, Rodentown, Little River Canyon NP and Skirum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3437 8563 3436 8566 3434 8568 3426 8577
3426 8581 3424 8581 3424 8584 3421 8585
3420 8597 3420 8603 3437 8605 3442 8560
TIME...MOT...LOC 1901Z 261DEG 16KT 3430 8574
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
McCoyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 12:03 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 9, 12:03 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 1203 PM CDT Mon Aug 9 2021 .UPDATE... For 18Z TAFS. && .NEAR TERM...(Rest of Today) Issued at 908 AM CDT Mon Aug 9 2021 Temperatures have warmed quickly this morning under mostly sunny skies with most locations in the upper 70s to low 80s. There is an area of cumulus that has already developed across northeast Alabama. The atmosphere is still capped but this will erode as temperatures continue to warm throughout the day. The upper level pattern features a trough to the north across the western Great Lakes. This trough extends southward into northern portions of the Tennessee River Valley. PW values today will range from 1.8-2.0 inches. Continued heating today into the upper 80s to low 90s with dewpoints in the low 70s will lead to SBCAPE values near 3000 J/Kg later this afternoon. Overall, a rather typical summertime environment with weak lift and an abundant supply of moisture. Expect isolated to scattered showers and storms will develop later this afternoon and a few of these storms could be strong with gusty winds. .SHORT TERM...(Tonight through Wednesday night) Issued at 154 AM CDT Mon Aug 9 2021 Will see very similar conditions again on Tuesday, as the upper low lifts north into SE Ontario and southwesterly flow keeps the Gulf moisture around. Kept PoPs capped at a chance for now, due to the lack of better forcing that would support organized convection, but given the airmass in place, do expect to see some diurnally driven thunderstorms in the afternoon and evening hours. Given the instability in place, some of these storms could be strong to marginally severe, with gusty winds being the primary threat. High temperatures will once again reach the upper 80s/lower 90s, with partly cloudy skies in place. Have kept fog out of the early morning forecasts for now, as it looks like cloud cover will be a limiting factor there. Overnight lows will be on the warm side, in the low to mid 70s each night. .LONG TERM...(Thursday through Sunday) Issued at 154 AM CDT Mon Aug 9 2021 Not too much change in the forecast late this week. By Thursday, a large-scale deep layer ridge will be in place across most of the south central through southeast CONUS. At 5h, the center of the ridge will be just to our west, steering flow will be southwesterly. Daytime heating will result in isolated to scattered thunderstorm activity Thursday and Friday. Before thunderstorms develop, temperatures will reach the upper 80s to lower 90s for most areas both days, possibly hitting 95 in a few spots. Friday's storm chances could be aided by a weak trough axis in the middle Atlantic states that drifts southwest into GA and AL. Over the weekend, an upper trough is still forecast to develop across the Great Lakes into the OH valley, with the southern extent of the wave dropping into the TN valley. However, this feature appears weaker than previous runs and results in a slower arrival of a cold front from the north Saturday night or Sunday. The trough and front tend to stall out over the region on Sunday which means additional thunderstorm chances. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1203 PM CDT Mon Aug 9 2021 VFR conditions continue across the terminals with winds from the southwest. Cumulus should continue to develop vertically as day time heating continues. Have VCTS in both terminals from roughly 20-01z. Conditions could drop briefly to MVFR/IFR if the terminals are directly impacted by a shower or storm. These showers/storms will be diurnally driven and should come to an end around sunset. Cloud cover and light surface winds should prevent fog formation overnight. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...MA SHORT TERM...25 LONG TERM...17 AVIATION...MA For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Aug 9, 1:53 PM CDT, 9 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 153 PM CDT Mon Aug 9 2021 ALZ001>010-016-TNZ076-096-097-101000- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 153 PM CDT Mon Aug 9 2021 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Tonight... Scattered thunderstorms are possible today, mainly during the afternoon hours. A few stronger storms may produce gusty winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered thunderstorms will be possible each day, especially during the afternoon into the early evening hours. A few stronger storms may produce gusty winds. Heat indices will climb above 100 degrees Tuesday through Friday afternoons. These heat indices will approach heat advisory criteria of 105, especially to the west of interstate 65. .SPOTTER CALL TO ACTION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
In the hours before
Special weather statement, Aug 9, 2:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Huntsville AL
202 PM CDT Mon Aug 9 2021
ALZ010-091930-
DeKalb AL-
202 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of southern DeKalb
County through 230 PM CDT...
At 201 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sand Rock, or 7 miles southwest of Little River Canyon National
Preserve, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Payne, Crossville, Geraldine, Lebanon, Dog Town, Collbran,
Adamsburg, Rodentown, Little River Canyon NP and Skirum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3437 8563 3436 8566 3434 8568 3426 8577
3426 8581 3424 8581 3424 8584 3421 8585
3420 8597 3420 8603 3437 8605 3442 8560
TIME...MOT...LOC 1901Z 261DEG 16KT 3430 8574
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
McCoyThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:14 PM CDT | Special Weather Statement | HUN | Morgan | 31 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.